Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The minimal conforming $H^k$ finite element spaces on $R^n$ rectangular grids

Authors: Jun Hu and Shangyou Zhang
Journal: Math. Comp. 84 (2015), 563-579
MSC (2010): Primary 65N30
Published electronically: August 14, 2014
MathSciNet review: 3290955
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A family of $C^{k-1}$-$Q_{k}$ finite elements on $R^n$ rectangular grids is constructed. The finite element space is shown to be the full $C^{k-1}$-$Q_{k}$ space and possess the optimal order of approximation property. The polynomial degree is minimal in order to form such a $H^{k}$ finite element space. Numerical tests are provided for using the 2D $C^1$-$Q_{2}$ and $C^2$-$Q_{3}$ finite elements.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65N30

Retrieve articles in all journals with MSC (2010): 65N30

Additional Information

Jun Hu
Affiliation: LMAM and School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China
MR Author ID: 714525

Shangyou Zhang
Affiliation: Department of Mathematical Sciences, University of Delaware, Newark, Delawre 19716
MR Author ID: 261174

Keywords: Conforming finite element, rectangular grid
Received by editor(s): January 27, 2013
Received by editor(s) in revised form: May 10, 2013, June 6, 2013, and August 1, 2013
Published electronically: August 14, 2014
Additional Notes: The first author was supported by the NSFC Project 11271035, and in part by the NSFC Key Project 11031006.
Article copyright: © Copyright 2014 American Mathematical Society